Alert archive / Kansas / Winter Storm Warnings in 2012
Winter Storm Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this winter storm warning at Dec 31, 2012, 1:25 PM CST for 5 counties in Kansas. It was in force for 11 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 31, 2012, 1:25 PM CST (19:25 UTC)
- Expired
- Jan 1, 2013, 12:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 2:17 PM CST | HEAVY SNOW 6 | Beloit, KS | |
| Dec 31, 2:25 PM CST | SNOW 5 | Stockton, KS | |
| Dec 31, 2:30 PM CST | HEAVY SNOW 6.5 | Smith Center, KS | |
| Dec 31, 2:32 PM CST | SNOW 5 | Osborne, KS | |
| Dec 31, 3:17 PM CST | HEAVY SNOW 6 | 17 Sse Osborne, KS | HEAVY SNOW FALLING. VISIBILITY LESS THAN ONE HALF MILE. |
| Dec 31, 3:40 PM CST | SNOW 4 | Damar, KS | |
| Dec 31, 3:52 PM CST | SNOW 4 | 1 N Burr Oak, KS | 4 INCHES OF SNOWFALL THUS FAR. STARTED AT ROUGHLY 8 AM CST. 1/4 MILE VISIBILITY AT THIS TIME. |
| Dec 31, 5:24 PM CST | HEAVY SNOW 7.5 | Smith Center, KS | |
| Dec 31, 8:01 PM CST | HEAVY SNOW 5.5 | 1 N Burr Oak, KS | UPDATED SNOWFALL AMOUNT AS OF 8 PM CST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS43 KGID 311925 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 125 PM CST MON DEC 31 2012 ...WINTER STORM BRINGING SEVERAL INCHES OF NEW SNOW FOR NEW YEARS EVE... .A WINTER SYSTEM WILL BRING WIDESPREAD ACCUMULATING SNOWFALL TO NORTH- CENTRAL KANSAS AND EXTREME SOUTH-CENTRAL NEBRASKA TODAY AND TONIGHT. STORM TOTAL ACCUMULATIONS OF 2 TO 7 INCHES WILL OCCUR. MOST OF THE ACCUMULATIONS WILL OCCUR THROUGH SUNSET. THIS WILL CAUSE TRAVEL DIFFICULTIES FOR NEW YEARS EVE. KSZ006-007-017>019-010330- /O.UPG.KGID.WW.Y.0005.000000T0000Z-130101T0600Z/ /O.NEW.KGID.WS.W.0003.121231T1925Z-130101T0600Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT 125 PM CST MON DEC 31 2012 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...PERIODS OF SNOW WILL CONTINUE INTO TONIGHT. THE HEAVIEST SNOWFALL AND THE MOST ACCUMULATION WILL OCCUR MAINLY BEFORE 7 PM. * SNOW ACCUMULATIONS...4 TO 7 INCHES....WITH LOCALLY HIGHER AMOUNTS. * IMPACTS...VISIBILITIES WILL BE REDUCED IN THE FALLING SNOW AND ROADWAYS WILL BECOME SLICK. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS FOR NEW YEARS EVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ077-010330- /O.EXA.KGID.WW.Y.0005.000000T0000Z-130101T0600Z/ FILLMORE- INCLUDING THE CITY OF...GENEVA 125 PM CST MON DEC 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL CONTINUE INTO TONIGHT. THE HEAVIEST SNOWFALL WILL FALL BETWEEN 2 PM AND 7 PM. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * IMPACTS...VISIBILITIES WILL BE REDUCED IN THE FALLING SNOW AND ROADWAYS WILL BECOME SLICK. THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR NEW YEARS EVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KSZ005-NEZ082>087-010330- /O.CON.KGID.WW.Y.0005.000000T0000Z-130101T0600Z/ PHILLIPS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 125 PM CST MON DEC 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW WILL CONTINUE INTO TONIGHT. THE HEAVIEST SNOWFALL WILL FALL BETWEEN 2 PM AND 7 PM. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * IMPACTS...VISIBILITIES WILL BE REDUCED IN THE FALLING SNOW AND ROADWAYS WILL BECOME SLICK. THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR NEW YEARS EVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HEINLEIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 31, 5:51 AM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Dec 31, 5:51 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
551 AM CST MON DEC 31 2012
.AVIATION...12Z KGRI TAF...MVFR CIGS HAVE MOVED IN ACROSS THE
TERMINAL OVER THE PAST HOUR IN A LIGHT NORTHERLY FLOW BEHIND
YESTERDAYS COLD FRONT. CONTINUE TO EXPECT SIMILAR MVFR CIGS
THROUGHOUT THE DAY...WITH VSBYS BEGINNING TO ALSO DETERIORATE BY
AROUND 31/18Z...AS SOME LIGHT SNOW BANDS BEGIN WORKING THEIR WAY
NORTHWARD TOWARDS THE TERMINAL. MODELS STILL UNCERTAIN HOW FAR
NORTH THE DEVELOPING SNOW WILL SPREAD...HOWEVER...NAM SEEMS TO BE
THE OUTLIER LEAVING KGRI OUT OF THE ACTION...AND TRENDED WITH A
BLEND OF RAP/HRRR FOR SOME LIGHT SNOW REACHING THE TERMINAL BY
31/18Z. THEREAFTER...COULD SEE SEVERAL HOURS OF LIGHT SNOW AS THE
RESPONSIBLE UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS.
WITH THE QUICK PROGRESSION OF THIS SYSTEM...DECIDED TO END
SNOWFALL AND INCREASE CIGS TO VFR LEVELS AROUND 01/06Z...WITH SOME
LIGHT FLURRIES STILL POSSIBLE THROUGH THE END OF THE CURRENT TAF
PERIOD.
&&
.PREV DISCUSSION... /ISSUED 527 AM CST MON DEC 31 2012/
UPDATE...
BELOIT/OSBORNE KS AWOS VSBYS ARE DOWN TO 1 1/2 TO 2 SM IN -SN. FCST
DATABASE HAS BEEN UPDATED TO INCREASE POPS TO 90-100 PERCENT NOW
THRU 15Z. RADAR REFL IS BLOSSOMING IN THE LAST HR. ALSO SAW FCST
DWPTS WERE RUNNING BELOW OBS. SO MERGED CURRENT DWPTS WITH HIGHER
MODEL 2M DWPTS THRU 00Z AND NUDGED THEM CLOSER TO SATURATION WHERE
SNOW IS FCST.
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPPER-LEVELS: CLOSED LOW IS OVER NRN AZ AND WILL MOVE ENE ACROSS
CO TO BE NEAR PUB BY 18Z AND DDC BY 00Z. IT WEAKENS TNGT IN
CONFLUENT FLOW BUT WITH TROF/SHEAR ZONE STILL REMAINING SW-NE
ACROSS KS AT DAYBREAK NEW YEARS DAY.
COLD FRONT HAS EXITED THE FCST AREA AS OF 05Z. THIS WILL SHOVE
MARGINAL LOW-LEVEL TEMPS S OF THE FCST AREA.
THE TREND IS FURTHER N.
ADVISORY HAS BEEN EXPANDED TO INCLUDE NEB COUNTIES ALONG THE KS
BORDER FOR 2-4".
SNOW WILL SLOWLY OVERSPREAD N-CNTRL KS 12-18Z AND S-CNTRL NEB
16-21Z. THIS WILL SPELL TROUBLE FOR THE EVNG COMMUTE IN THE TRI-
CITIES. SNOW WILL CONTINUE INTO THE EVNG BUT WILL INCREASE
SUBSTANTIALLY IN INTENSITY BY 01Z AS THE STRONG LIFT IN THE DGZ
DEPARTS TO THE E.
BULLS-EYE OF BEST QG FORCING TRACKS ACROSS KS 18-00Z COINCIDENT WITH
FGEN ALONG THE FRONTAL SURFACE. THIS COUPLED FORCING WILL BE
SUFFICIENT FOR A PERIOD OF MDT SNOWFALL RATES...ESPECIALLY OVER
N-CNTRL KS. BRIEF 1/2SM SN POSSIBLE.
QPF: THE LAST 2 RUNS OF THE NAM/GFS/UKMET/EC/GEM AND SREF MEAN ARE
TIGHTLY CLUSTERED ON 0.25 BETWEEN THE NEB-KS BORDER AND HWY 6 WITH
0.5 ALONG OR JUST S OF THE SRN BORDER OF ROOKS-OSBORNE-MITCHELL
COUNTIES. QPF IS ABOVE AVG CONFIDENCE BUT THE STORM TOTALS WILL BE
DETERMINED BY THE RIGHT FCST OF THE SNOW RATIO.
06Z NAM STILL HAS JUST OVER 0.5" ALONG AND S OF HWY 24 IN KS. 03Z
SREF PROBS FOR 0.5" ARE HIGHEST JUST S OF OUR FCST AREA.
SNOW RATIOS: WE/RE COMFORTABLE WITH NAM SNOW RATIO 12Z-18Z AROUND
12:1 GIVEN THAT BEST UVM IS NOT IN THE DGZ. 18Z-00Z UP TO 15-16:1 AS
STRONGEST LIFT COINCIDES WITH THE DGZ. AFTER 00Z LOWERED NAM RATIOS
DOWN TO CLIMO 13:1 WITH MINIMAL LIFT IN THE COLUMN AND THIS MAY BE
TOO HIGH.
BANDING: THIS COULD PUSH SOME OUR N-CNTRL KS COUNTIES TO WARNING
LEVELS. LIFT IS DEEP FOR A TIME WITH QG/FGEN FORCING COUPLED AND
700-500 MB INSTABILITY THRU 21Z. BEST CHANCE WILL BE IN THE NRN
SEMI-CIRCLE OF THE H7 LOW WHICH TARGETS OUR N-CNTRL KS COUNTIES.
21Z/31 SREF WAS USED TO ADJUST POPS NWD BUT ADJUSTED THE TIMING AND
TIGHTENED THE NRN GRADIENT USING THE 00Z NMM/NAM QPF/SIMULATED
REFLECTIVITY.
POSSIBLE FCST WEAKNESSES:
1) THERE IS LIKELY TO BE A SHARP CUT-OFF TO THE NRN EXTENT OF THE
SNOWFALL. THIS FCST COULD BE TOO HIGH ON POPS AND SNOWFALL AMTS N
OF I-80.
2) THERE IS A LOW PROBABILITY THAT WE MAY REACH WARNING CRITERIA
SNOWFALL FOR ROOKS-OSBORNE-MITCHELL COUNTIES. DAY SHIFT WILL NEED
TO MONITOR FOR POSSIBLE UPGRADE IF BANDING DEVELOPS AND LOOKS
PERSISTENT.
THX FOR COORDINATION HPC WWD/GLD/DDC/ICT.
TNGT: PERIODS OF -SN WILL CONTINUE...GRADUALLY DIMINISHING TO AREAS
S OF HWY 6. LOW TEMPS ARE 4-5F WARMER THAN THE PREVIOUS GID FCST DUE
TO EXTENSIVE CLOUD COVER REMAINING. TEMPS ARE CONSENSUS OF ALL
GUIDANCE.
TUE: SOME LEFTOVER -SN MAY LINGER INTO THE MRNG OVER N-CNTRL KS.
OTHERWISE DECREASING CLOUDS. UPPER TROF REMAINS OVERHEAD. SO IT/S
POSSIBLE THAT SOME AREAS MAY TAKE ALL DAY TO CLEAR. CLOUD COVER IS
LESS THAN NORMAL CONFIDENCE. TEMPS ARE CONSENSUS OF 2M TEMPS WITH
A BIAS CORRECTION.
TUE NGT: M/CLEAR. TEMPS ARE BIAS CORRECTED CONSENSUS OF ALL GUIDANCE.
WED: INCREASING CLOUDS AS AN ALBERTA CLIPPER DROPS INTO THE GREAT
LAKES. SFC TROF PASSAGE WILL SHIFT WINDS TO NW. WINDS WILL GUST UP
TO 22 KTS N OF I-80. THERE'S AN OUTSIDE CHANCE WE MAY SEE A SOME
FLURRIES OR SHSN FLIRT WITH OUR FAR NRN COUNTIES IN THE AFTN-EVE.
TEMPS ARE BIAS CORRECTED CONSENSUS OF ALL GUIDANCE...EXCEPT OVER
NRN KS WHERE TEMPS WERE LOWERED TO RAW BLEND WITH FRESH SNOW
COVER.
LONG TERM...THURSDAY THROUGH SUNDAY
DRY AND COOL CONDITIONS ARE EXPECTED TO START THE EXTENDED
PERIODS...WITH A SLIGHT WARMING TREND TO ABOVE FREEZING EXPECTED
BY THE UPCOMING WEEKEND.
FOR THURSDAY...A COOL NORTH TO NORTHWESTERLY FLOW IS ANTICIPATED
ALOFT AS AN UPPER LEVEL DISTURBANCE IN THE NORTHERN STREAM OF THE
JET CONTINUES TRACKING SOUTHEASTWARD ACROSS THE PLAINS. WHILE THERE
IS SOME DISCREPANCY WITH THE TIMING OF THIS DISTURBANCE...WITH THE
EC NOT QUITE AS PROGRESSIVE AS THE GFS...ALL INDICATIONS ARE THAT
DRY CONDITIONS WILL PREVAIL ON THURSDAY AS THERE REMAINS A LACK OF
APPRECIABLE MOISTURE WITH THIS DISTURBANCE. WITH A SURFACE HIGH
BUILDING ACROSS THE AREA BEHIND THIS DISTURBANCE...EXPECT
TEMPERATURES THURSDAY NIGHT TO PLUMMET BACK INTO THE SINGLE DIGITS
ACROSS THE ENTIRE AREA AS SKIES CLEAR AND WINDS SUBSIDE.
THEREAFTER...MODELS BEGIN TO DIVERGE WITH THE TIMING AND PLACEMENT
OF NEXT COLD FRONT EITHER SATURDAY OR SUNDAY...BUT AGREE ON LITTLE
MORE THAN A WIND SHIFT AND A FEW PASSING CLOUDS WITH THE ACTUAL
FRONT. IN THE MEANTIME...AN UPPER LEVEL RIDGE IS EXPECTED TO
TRANSITION EASTWARD FRIDAY BRINGING MOSTLY SUNNY...DRY AND SEASONAL
TEMPERATURES...WITH THE CHANCE FOR AFTERNOON TEMPERATURES TO CLIMB
JUST ABOVE FREEZING OVER THE UPCOMING WEEKEND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
FOR NEZ082>087.
KS...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
KSZ005>007-017>019.
&&Hazardous weather outlook, Dec 31, 4:18 AM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 418 AM CST MON DEC 31 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 418 AM CST MON DEC 31 2012 ...SEVERAL INCHES OF SNOWFALL EXPECTED SOUTH OF INTERSTATE 80... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING SNOW WILL FALL OVER MOST OF THE OUTLOOK AREA TODAY AND TONIGHT...MAINLY ALONG AND SOUTH OF I-80. THE GREATEST ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED FROM NEAR THE NEBRASKA KANSAS BORDER SOUTHWARD INTO NORTH-CENTRAL KANSAS. A WINTER WEATHER ADVISORY IS IN EFFECT. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Local storm report, Dec 31, 11:49 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1149 AM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SNOW OSBORNE 39.44N 98.70W
12/31/2012 E4.0 INCH OSBORNE KS LAW ENFORCEMENT
&&
ODERLocal storm report, Dec 31, 11:51 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1151 AM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM SNOW PHILLIPSBURG AIRPORT 39.74N 99.32W
12/31/2012 E1.0 INCH PHILLIPS KS CO-OP OBSERVER
AT LEAST 1 INCH SO FAR
&&
PFANNKUCHLocal storm report, Dec 31, 11:52 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1152 AM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM SNOW CAWKER CITY 39.51N 98.43W
12/31/2012 E2.0 INCH MITCHELL KS CO-OP OBSERVER
1125 AM SNOW 17 SSE OSBORNE 39.21N 98.58W
12/31/2012 E3.0 INCH OSBORNE KS TRAINED SPOTTER
1129 AM SNOW FRANKLIN 40.10N 98.95W
12/31/2012 E3.0 INCH FRANKLIN NE LAW ENFORCEMENT
ESTIMATED 2-3 INCHES SO FAR
1129 AM SNOW RED CLOUD 40.09N 98.52W
12/31/2012 E1.0 INCH WEBSTER NE CO-OP OBSERVER
AT LEAST 1 INCH SO FAR
1130 AM SNOW 4 WNW PLAINVILLE 39.26N 99.37W
12/31/2012 E3.0 INCH ROOKS KS CO-OP OBSERVER
1130 AM SNOW BELOIT 39.47N 98.11W
12/31/2012 E4.0 INCH MITCHELL KS CO-OP OBSERVER
1137 AM SNOW NELSON 40.20N 98.07W
12/31/2012 E1.0 INCH NUCKOLLS NE CO-OP OBSERVER
1 INCH SO FAR
1139 AM SNOW 1 N BURR OAK 39.88N 98.30W
12/31/2012 E1.5 INCH JEWELL KS CO-OP OBSERVER
1148 AM SNOW OSBORNE 39.44N 98.70W
12/31/2012 E4.0 INCH OSBORNE KS LAW ENFORCEMENT
1148 AM SNOW HEBRON 40.17N 97.59W
12/31/2012 E2.0 INCH THAYER NE LAW ENFORCEMENT
1151 AM SNOW PHILLIPSBURG AIRPORT 39.74N 99.32W
12/31/2012 E1.0 INCH PHILLIPS KS CO-OP OBSERVER
AT LEAST 1 INCH SO FAR
&&
PFANNKUCHLocal storm report, Dec 31, 12:00 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM SNOW SMITH CENTER 39.78N 98.78W
12/31/2012 E2.0 INCH SMITH KS CO-OP OBSERVER
&&
ODERLocal storm report, Dec 31, 12:47 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1247 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM SNOW 1 N BURR OAK 39.88N 98.30W
12/31/2012 M2.8 INCH JEWELL KS CO-OP OBSERVER
&&
ODERLocal storm report, Dec 31, 12:55 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1255 PM CST MON DEC 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM SNOW CARLETON 40.30N 97.67W
12/31/2012 E2.0 INCH THAYER NE PUBLIC
2 INCHES OF SNOWFALL SINCE 815AM. CURRENT VIS IS A 1/2
MILE
&&
PBEDANearby
Winter Storm Warnings in Kansas, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.